Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had dengue fever. Having severe hair falls. What treatment should be done?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
i am havng severe hair falls from 2 weeks .I had Dengue fever 1.5 months back. what could be the treat ment ?
Posted Thu, 7 Feb 2013 in Hair Loss
Answered by Dr. Kalpana Pathak 1 hour later
Thanks for writing to us.

This kind of rapid onset, diffuse hair fall immediately after a period of illness is known as telogen effluvium.
Sometimes due to chronic illness (dengue, jaundice, typhoid etc), pregnancy, stress, nutritional deficiencies etc our hair goes from growing phase to resting phase and hence the shedding of hair.
Telogen effluvium as such is a reversible hair fall and hair regrows back in four to six months after the stress is over.

To aid hair growth, take good nutritious diet XXXXXXX in proteins, carbohydrates, vitamins and minerals. You may also take hair supplement XXXXXXX in biotin, other vitamins, copper, selenium etc ( follihair, keraglow forte). Application of minoxidil solution2 percent over scalp would help too as it promotes hair by maintaining it in growing phase.

I would always encourage visiting a dermatologist nearby as above mentioned are prescription drugs and should always be taken under a doctor's follow up.

Hope that answers your query. Should there be further query, I would be happy to assist you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor